Numerical simulation for the 3D seepage flow with fractional derivatives in porous media

Liu, Q., Liu, F., Turner, I.W., & Anh, V. (2008) Numerical simulation for the 3D seepage flow with fractional derivatives in porous media. IMA Journal of Applied Mathematics, 74(2), pp. 201-229.

View at publisher


In this paper, the numerical simulation of the 3D seepage flow with fractional derivatives in porous media is considered under two special cases: non-continued seepage flow in uniform media (NCSFUM) and continued seepage flow in non-uniform media (CSF-NUM). A fractional alternating direction implicit scheme (FADIS) for the NCSF-UM and a modified Douglas scheme (MDS) for the CSF-NUM are proposed. The stability, consistency and convergence of both FADIS and MDS in a bounded domain are discussed. A method for improving the speed of convergence by Richardson extrapolation for the MDS is also presented. Finally, numerical results are presented to support our theoretical analysis.

Impact and interest:

21 citations in Scopus
Search Google Scholar™
23 citations in Web of Science®

Citation counts are sourced monthly from Scopus and Web of Science® citation databases.

These databases contain citations from different subsets of available publications and different time periods and thus the citation count from each is usually different. Some works are not in either database and no count is displayed. Scopus includes citations from articles published in 1996 onwards, and Web of Science® generally from 1980 onwards.

Citations counts from the Google Scholar™ indexing service can be viewed at the linked Google Scholar™ search.

Full-text downloads:

250 since deposited on 19 Jan 2010
3 in the past twelve months

Full-text downloads displays the total number of times this work’s files (e.g., a PDF) have been downloaded from QUT ePrints as well as the number of downloads in the previous 365 days. The count includes downloads for all files if a work has more than one.

ID Code: 29757
Item Type: Journal Article
Refereed: Yes
Keywords: seepage flow, fractional derivative, fractional alternating direction implicit scheme, modified Douglas scheme, stability and convergence, Richardson extrapolation.
DOI: 10.1093/imamat/hxn044
ISSN: 0272-4960
Subjects: Australian and New Zealand Standard Research Classification > MATHEMATICAL SCIENCES (010000) > APPLIED MATHEMATICS (010200)
Divisions: Past > QUT Faculties & Divisions > Faculty of Science and Technology
Past > Schools > Mathematical Sciences
Copyright Owner: Copyright 2008 Oxford University Press
Deposited On: 19 Jan 2010 02:28
Last Modified: 29 Feb 2012 14:04

Export: EndNote | Dublin Core | BibTeX

Repository Staff Only: item control page